Heart Rhythm Community
IST or somethig else..
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

IST or somethig else..

I am 19 years old female who smokes.For almost a year I've experienced bouts of dizziness and light-headedness, and feeling as if about to faint. I ignoared this untill one day I woke up and completly could not get out of bed. I went to the E.R and was told I had orthostatic hypotension. Two days later I went back to the E.R and was told my H.R was 180 and my blood pressure was low. I was sent to a cardio doctor who had me do a tilt table test which was negative, although my heart rate got extremely high. I was also given a echocardiogram which was normal and two holter monitars. I was then sent to a electro doc (I believe thats what he was called) he did some ekgs and diagnosed me with IST. I am so scared because for seven months I have not been able to leave my house unless it is for a dr. appointment, I can barley move as well. My question is if IST is dangerous and why my symptoms are feeling so lightheaded and near fainting, and not feeling heart racing unless I've walked around a lot..because even laying in bed all day without getting up,,I still experience extreme light headedness and faint feeling. I was prescribed anti-depressents and beta blockers, and calcium channel blockers which I have not been able to tolerate. Less than a few years ago I was very active and would run several miles a day..now out of nowhere I cannot even sit or stand more than five minutes without comming close to fainting. Because of this I had to give up school and sell my car. Please, any advice would be wonderful or an explanation. Some days are better than others but on the most part I am constantly weary and lightheaded..I know my heart rate is high but that does not bother me because I can barley notice..Im so afraid I am going to die because of this.
Related Discussions
6 Comments Post a Comment
Blank
1465650_tn?1316234760
I would get a 2nd opinion and visit another cardiologist and an EP specialist, there is something going on there that needs to be sorted. Demand treatment and don't leave until you get it. Being a prisoner in your own home would be enough for me and I would want answers instead of being loaded up with drugs and fobbed off.

Take care
Blank
1124887_tn?1313758491
This is unacceptable. You can't live your life like this!

If your echo is normal, the problem is not in your heart. Usually, the problem is that your blood vessels don't contract properly when you are standing up, etc. This can be treated.

As far as I know (based on what I've read and for that matter, experienced myself, I have issues with low blood pressure especially in hot weather and after exercise) a so-called not cardioselective beta blocker (propranolol, nadolol) can work, and against IST there is developed a new medication; ivabradine, which slows the sinus node but doesn't affect heart contractility. I'm not a doctor and can't say for sure that you need those meds, but there are treatments out there. Calcium channel blockers actually dilates the blood vessels so I don't understand this..

Nonselective beta blockers also reduces adrenaline levels in the body. You can't rule out that being scared increases the problems (as it increases heart rate).

See a new cardiologist or EP. Ask why you take calcium channel blockers if you have orthostatic hypotension and IST. But, by all means, do NOT change medications without asking a doctor first!
Blank
967168_tn?1343732745
I would seek another opinion but don't feel bad if doctor's don't understand, ANS issues are difficult and I've been told by more than 1 doctor they don't quite understand and cases like mine are difficult.

http://www.medhelp.org/health_pages/Neurological-Disorders/Autonomic-Dysfunction-FAQ/show/181?cid=196  Here's our Dysautonomia forum - sounds like you have IST with Dysautonnomia  read 3. What are some examples of specific dysautonomias?

there are some of us with ANS issues who have a negative TTT but based on symptoms are diagnosed with Dysautonomia (Autonomic Dysfunction) not everyone has the same symptoms, so it makes it difficult for doctors.

there's a list of doctors here who diagnose and treat patients that may be able to help you http://www.medhelp.org/health_pages/Neurological-Disorders/Autonomic-Dysfunction--Dysautonomia-Index-Page/show/857?cid=196

if you haven't you could try adding water and sodium to see if this helps...ask your doctor about it to see what amount is appropriate for you, silly as it sounds compression hose even knee hi's help some
Blank
Avatar_m_tn
  Yes I have been told to increase salt intake, which I have with salt tabs and salty foods, but it still does not seem to help me. It dont make since to me because in school, I always had to leave class due to feeling extremely light-headed and had strong earges to lay down. Also eating made me feel awful as well. But during this time when I'd see a doctor, theyh never mentioned my H.R being high. It wasnt until my symptoms got extremely bad that they said it was my heart, and my EP wants to do surgery. I dont want him to because I'm not totally convinced that it is my heart.
Blank
Avatar_m_tn
Not to mention the fact that during the tilt table test I was told that when I talk my heart rate would decrease, my EP also told me this..but oddly I find that talking makes me feel even more light-headed. I absolutly cannot take elevators because when  I get off I feel extremely dizzy..the doctors just keep saying everything is because my HR is so high, but as I said befor, this has been going ignoared for quite a while and I was always told my H.R was good. I couldnt even  go into stores because walking around or standing in line, I'd almost always faint, the same with driving as well
Blank
1182699_tn?1297578384
You should definitely see another doctor. I have a very high HR and feel faint and dizzy, along with severe hot flashes that make me feel out of body and faint. Finally...my PCP said he thinks it may be an ANS issue...sometimes we think it's our heart (and it may be), but it's actually other factors affecting our hearts. Does this mean we still need to see a heart specialist? Absolutely...because whether or not it's your heart or something affecting the control of your heart, a cardio or EP should be making sure everything your doing is the best for you. I hope you find a good doctor and start feeling better very soon.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
11574110_tn?1419509307
Blank
IDev commented on photo
2 hrs ago
4186692_tn?1350826888
Blank
hesterbox has recovered from ablation... Comment
Dec 25
996946_tn?1419429419
Blank
LindaTX Merry Christmas, Everyone! Comment
Dec 24
Heart Rhythm Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank